Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 233, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2004, 3:52 PM CDT for Grundy County, Warren County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 12, 2004, 4:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 122052 SVRBNA TNC061-177-122115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 351 PM CDT MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN TENNESSEE WARREN COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MCMINNVILLE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IN SOUTHEASTERN WARREN COUNTY NEAR STEPPSVILLE AT 410 PM CDT THE MAIN THREAT IS DAMAGING WIND. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 3576 8574 3562 8588 3540 8561 3558 8543 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:44 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 12, 2:44 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT MON JUL 12 2004 .DISCUSSION... DEEP MOISTURE AND MODERATE INSTABILITY COMBINING FOR SCATTERED THUNDERSTORMS ACROSS NORTH AND WEST MIDDLE TENNESSEE. WEAK UPPER WAVE MOVING OVER CENTRAL KENTUCKY PLAYING A ROLE TOO. STORMS MOVING SOUTHEAST...REFLECTING CHANGE IN UPPER FLOW. FOR TONIGHT...WILL PUT UP A LIKELY POP FOR NORTH PLATEAU...WITH A SLIGHT CHANCE AFTER MIDNIGHT MOST LOCATIONS. DRIER AIR WORKS INTO MIDDLE TENNESSEE ON TUESDAY...BUT AFTERNOON LAPSE RATES APPROACH -10 IN GFS/ETA MODELS. A WARMER DAY ON TAP... WITH SCATTERED THUNDERSTORMS DEVELOPING BY LATE AFTERNOON OR EARLY EVENING. EXPECT AFTERNOON HEAT INDICES TO REACH THE TRIPLE DIGITS IN WEST MIDDLE TENNESSEE. ANOTHER CONCERN IS THE POSSIBILITY OF A COLD FRONT MOVING INTO MIDDLE TENNESSEE ON WEDNESDAY. MODEL POP/S LOW...PROBABLY NOT HANDLING NORTHWEST FLOW SCENARIO VERY WELL. WILL BUMP RAIN CHANCE TO SCATTERED AT THIS TIME. NO MAJOR CHANGES TO THE EXTENDED. COLD FRONT PUSHES WELL SOUTH THURSDAY. DRIER AND COOLER AIR INTO THE EARLY WEEKEND. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Jul 12, 5:30 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 12 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ONCE AGAIN ACROSS MIDDLE TENNESSEE IN WARM...MOIST AND UNSTABLE AIR. ISOLATED AREAS MAY EXPERIENCE PONDING OF WATER FROM LOCALLY HEAVY DOWNPOURS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY AND WEDNESDAY IN A VERY WARM...MOIST AND UNSTABLE ENVIRONMENT. IN ADDITION...A COLD FRONT WILL BE APPROACHING OUR REGION FROM THE NORTHWEST AND SHOULD REACH THE LOWER OHIO VALLEY WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH THE MAIN THREAT BEING STRONG STRAIGHT LINE WINDS. ALSO...THESE THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLASH FLOODING ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE ON TUESDAY AND WEDNESDAY. END/ORCHANIAN
In the hours before
Local storm report, Jul 12, 3:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 5 S LEBANON 36.14N 86.32W
07/12/2004 WILSON TN DEPT OF HIGHWAYS
TREES BLOWN DOWN ON HOLLOWAY RD
&&
JLMSpecial weather statement, Jul 12, 3:23 PM CDT, 29 minutes before
TNC015-041-177-122315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 323 PM CDT MON JUL 12 2004 A CLUSTER OF STRONG THUNDERSTORMS IS LOCATED IN NORTHERN CANNON COUNTY...SOUTHEAST OF AUBURNTOWN MOVING TOWARD THE SOUTHEAST AT 25 TO 30 MPH. WINDS WITH THESE THUNDERSTORMS MAY REACH 40 TO 45 MPH AND MAY DAMAGE SOME TREES AND UNSECURED STRUCTURES. THIS ACTIVITY WILL AFFECT COMMUNITIES ALONG HIGHWAY 146 IN CANNON AND DEKALB COUNTIES AND HIGHWAY 287 IN WARREN COUNTY FOR THE NEXT HOUR. JLM
Local storm report, Jul 12, 3:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 S SMYRNA 35.95N 86.52W
07/12/2004 RUTHERFORD TN NWS EMPLOYEE
TREES BLOWN DOWN NEAR CROSSLYN BUILDING SUPPLY
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 19 min |
| Jul 12, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.